Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Shreveport, LA

April 15, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2001, 6:32 AM CDT for McCurtain County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2001, 6:32 AM CDT (11:32 UTC)
Expired
Apr 15, 2001, 7:15 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1865 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
3.2
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS54 KSHV 151133
SVRSHV
OKC089-151215-
/NEW.KSHV.SV.W.0040.151132-151215/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 AM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 715 AM CDT

* AT 632 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF BROKEN BOW...
  OR ABOUT 30 MILES WEST OF DE QUEEN...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER BROKEN BOW AROUND 640 AM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL IN EXCESS OF 1 INCH IN 
DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 715 AM CDT.

LAT...LON 3412 9496 3395 9495 3399 9448 3424 9451

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:15 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 15, 3:15 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CDT SUN APR 15 2001

SIGNIFICANT PATTERN CHANGE IS UPCOMING EARLY THIS WEEK AS A DEEP
TROUGH WILL BE CARVED OUT IN THE EAST. THIS WILL USHER MUCH COOLER
AIR INTO THE AREA...BUT IT CURRENTLY DOES NOT APPEAR THAT MUCH
RAINFALL WILL ACCOMPANY THE CHANGES. OUR BEST CHANCE OF RAIN IN THE
SHORT TERM WILL BE TODAY AS SHORTWAVE ENERGY PASSES MOSTLY NORTH OF
THE AREA. THIS SYSTEM WILL PUSH A FRONT INTO THE AREA TODAY...
REACHING ALL BUT THE FAR SE PART OF THE FA. WILL ALSO NEED TO WATCH
FOR OUTFLOW BOUNDARIES FROM THE CURRENT ACTIVITY TO OUR NORTH...
WHICH COULD COMPLICATE MATTERS SOME.

AGREE WITH SPC SLIGHT RISK OUTLOOK FOR OUR AREA. CAPE SHOULD BE QUITE
HIGH TODAY...IN EXCESS OF 3000 J/KG...BUT SHEAR LOOKS RATHER WEAK...
LESS THAN 40 KT 0-6 KM. LOOKING AT A FORECAST SOUNDING FOR SHV VALID
18Z...WINDS THOUGHOUT THE LOW AND MID LEVELS ARE FAIRLY
UNIDIRECTIONAL AND SPEEDS BELOW 40 KTS. THE WBZ IS DOWN TO ABOUT 10K
FEET...THEREFORE...WOULD EXPECT THE PRIMARY THREAT IN OUR AREA TO BE
FROM LARGE HAIL.

MUCH DRIER AIR WILL SPREAD INTO THE AREA LATE TODAY AND TONIGHT...
WHICH WILL YIELD A DRY DAY FOR MONDAY. A LATE CANADIAN FRONT WILL
BE MOVING TOWARD THE AREA MONDAY NIGHT AND TUESDAY MORNING...WHICH
WILL BRING SIGNIFICANTLY COOLER AIR TO THE REGION. MAV GUIDANCE IS
SHOWING HIGHS ONLY REACHING THE 60S AREAWIDE FOR TUESDAY.

TEMP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING. WHERE THERE ARE
DIFFERENCES...THE FWC IS RUNNING WARMER. IN THE SW FLOW AHEAD OF
THE FRONT TODAY...WILL BE INCLINED TO LEAN TOWARD THE WARMER FWC.
AFTER TODAY...ALL BETS ARE OFF. LOOKING BACK AT THE PAST FEW DAYS
OF VERIFICATION...IT LOOKS LIKE FWC HAS BEEN TOO WARM WHEN ITS BEEN
OFF...SO WILL LIKELY HEDGE BELOW FWC IN THE LATTER PERIODS.     05

PRELIMS...
SHV 85/58/78/54 5101
MLU 82/58/78/51 5100
TXK 81/55/75/51 5001
TYR 85/57/79/51 300E2
LFK 87/60/81/55 3002

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:02 PM CDTSevere Thunderstorm WarningSHVMcCurtain63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.